MAUDE Adverse Event Report: BECTON DICKINSON INSYTE-N WINGED YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON INSYTE-N WINGED YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER
Catalog Number 381311
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd insyte-n winged yel 24ga x 0.56in-needle through catheter.Date of occurrence: (b)(6) 2025.Insertion of peripheral venous catheters in two premature babies in the department when removing the canula and then reinserting it, the canula pierced the catheter on the wall, making it impossible to insert this catheter.Clinical consequences observed: necessity to replace with another batch number.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and 2 samples submitted for evaluation.The reported issue of needle through catheter was confirmed upon inspection of the samples.Analysis of the samples showed the needle had pierced through the catheter.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The assembly process was reviewed.If the needle had pierced through the catheter during the manufacturing process, the defect would be detected and auto rejected by the 100% inline tip spear vision inspection system.Needles can pierce through the catheter during product application, when the product was manipulated, or during needle cover removal if not done carefully.

Brand Name
INSYTE-N WINGED YEL 24GA X 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23029982
Report Number2243072-2025-01151
Device Sequence Number21127450
Product Code FOZ
UDI-Device Identifier00382903813117
UDI-Public(01)00382903813117(11)250301(17)300228(10)5057196
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381311
Device Lot Number5057196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date09/11/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown